Alert archive / Wisconsin / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Green Bay, WI

April 15, 20155 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at Apr 15, 2015, 3:49 AM CDT for 5 counties in Wisconsin. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 3:49 AM CDT (08:49 UTC)
In effect from
Apr 15, 2015, 12:00 PM CDT
Expired
Apr 15, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 110 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS83 KGRB 150849
RFWGRB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW
HUMIDITY LEVELS AND DRY FUELS...

.THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE
HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...INCREASING SOUTHEAST
WINDS AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY
THIS EVENING.

WIZ030-035>037-045-151700-
/O.UPG.KGRB.FW.A.0001.150415T1700Z-150416T0100Z/
/O.NEW.KGRB.FW.W.0001.150415T1700Z-150416T0100Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
349 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE...
  WAUPACA AND WAUSHARA.

* WINDS FROM THE SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY FALLING INTO THE 13 TO 20 PERCENT RANGE.

* TEMPERATURES RISING INTO THE MIDDLE 60S.

* IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE
  INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR
  WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND
  CLICK ON THE APPROPRIATE COUNTY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
COMBINATION OF STRONG WINDS...VERY LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
WILDLAND FIRE CONDITIONS. PERSONS ARE URGED TO BE CAREFUL WITH
ANY ACTIVITIES THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE.
CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND
ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND
IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MPC
3 follow-up statements
273 
WWUS83 KGRB 151639
RFWGRB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 AM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW
HUMIDITY LEVELS AND DRY FUELS...

.THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE
HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...SOUTHEAST WINDS OF 10
TO 20 MPH AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY
THIS EVENING.

WIZ030-035>037-045-160045-
/O.CON.KGRB.FW.W.0001.150415T1700Z-150416T0100Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
1139 AM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN...

* THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE...
  WAUPACA AND WAUSHARA.

* WINDS FROM THE SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY FALLING INTO THE 13 TO 20 PERCENT RANGE.

* TEMPERATURES RISING INTO THE MIDDLE 60S.

* IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE 
  INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR 
  WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND 
  CLICK ON THE APPROPRIATE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
WILDLAND FIRE CONDITIONS. PLEASE BE CAREFUL WITH ANY ACTIVITIES
THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE.
CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND
ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND
IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MG
844 
WWUS83 KGRB 152056
RFWGRB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FOR CENTRAL WISCONSIN DUE TO LOW
HUMIDITY LEVELS AND DRY FUELS...

.THE COMBINATION OF WARM TEMPERATURES...AFTERNOON RELATIVE
HUMIDITIES IN THE 13 TO 20 PERCENT RANGE...SOUTHEAST WINDS OF
10 TO 20 MPH AND DRY FUEL LEVELS WILL BRING CRITICAL FIRE WEATHER
CONDITIONS TO CENTRAL WISCONSIN FROM THIS AFTERNOON INTO EARLY
THIS EVENING.

WIZ030-035>037-045-160100-
/O.CON.KGRB.FW.W.0001.000000T0000Z-150416T0100Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
356 PM CDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WISCONSIN...

* THE AFFECTED COUNTIES ARE...MARATHON...WOOD...PORTAGE...
  WAUPACA AND WAUSHARA.

* WINDS FROM THE SOUTHEAST AROUND 15 MPH WITH GUSTS TO 20 MPH.

* RELATIVE HUMIDITY IN THE 13 TO 20 PERCENT RANGE.

* TEMPERATURES IN THE LOWER AND MIDDLE 60S.

* IMPACTS...BURNING RESTRICTIONS ARE LIKELY IN EFFECT. FOR MORE 
  INFORMATION ON BURNING RESTRICTIONS...VISIT THE WISCONSIN DNR 
  WEBSITE AT DNR.WI.GOV/TOPIC/FORESTFIRE/RESTRICTIONS.HTML AND 
  CLICK ON THE APPROPRIATE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A
COMBINATION OF GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...WARM
TEMPERATURES AND EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS
WILDLAND FIRE CONDITIONS. PLEASE BE CAREFUL WITH ANY ACTIVITIES
THAT COULD POTENTIALLY LEAD TO A WILDLAND FIRE. CAMPFIRES...
OUTDOOR GRILLS...SMOKING MATERIALS...CHAIN SAWS...AND ALL-TERRAIN
VEHICLES ALL HAVE THE POTENTIAL TO THROW A SPARK AND IGNITE A
DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MG
043 
WWUS83 KGRB 160052
RFWGRB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT WED APR 15 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT...

.CONDITIONS WHICH SUPPORTED THE ISSUANCE OF A RED FLAG WARNING FOR
MUCH OF CENTRAL WISCONSIN THIS AFTERNOON WILL EXPIRE AT 8 PM.

WIZ030-035>037-045-160200-
/O.EXP.KGRB.FW.W.0001.000000T0000Z-150416T0100Z/
MARATHON-WOOD-PORTAGE-WAUPACA-WAUSHARA-
752 PM CDT WED APR 15 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
CENTRAL WISCONSIN...

TEMPERATURES WILL CONTINUE TO COOL THIS EVENING WHILE EAST TO
SOUTHEAST WINDS DIMINISH TO 5 TO 8 MPH. RELATIVE HUMIDITY WILL
INCREASE TO 35 TO 40 PERCENT BY 10 PM THIS EVENING.

$$

TH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 14, 10:30 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Apr 14, 10:30 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 PM CDT TUE APR 14 2015

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 242 PM CDT TUE APR 14 2015

MAIN FOCUS TO BE ON FIRE WEATHER FOR WED AS A VERY DRY AIR MASS
COMBINES WITH LOW RELATIVE HUMIDITIES...MODEST SE WINDS AND
CURRENT DRY FUEL LEVELS.

THE 19Z MSAS SFC ANALYSIS SHOWED A LARGE AREA OF HI PRES STRETCHED
ACROSS SRN SECTIONS OF THE GREAT LAKES REGION. AN AREA OF LOW PRES
WAS SITUATED OVER THE NRN HI PLAINS WITH A TIGHTENING PRES
GRADIENT OVER THE PLAINS. VERY DRY CONDITIONS EXISTED OVER NE WI
WITH RELATIVE HUMIDITY VALUES MAINLY IN THE LWR TO MID TEENS
ACROSS ALL BUT E-CNTRL WI WHERE VALUES WERE IN THE LWR 20S.

THE SFC HI DRIFTS TO THE EAST AND WL REACH ERN ONTARIO/ERN GREAT
LAKES BY DAYBREAK. NE WI WL CONT TO SEE HI CLOUDS PASS OVERHEAD
ASSOCIATED WITH A SRN STREAM SYSTEM MOVING THRU THE GULF COAST
STATES. THESE CLOUDS WL HAVE LITTLE IMPACT ON TEMPS AND WITH NEAR
CALM SFC WINDS/DRY AIR MASS IN PLACE...EXPECT READINGS TO FALL
INTO THE MID TO UPR 20S NORTH...UPR 20S TO LWR 30S CNTRL WI...LWR
30S E-CNTRL WI AND MID TO UPR 30S NEAR LAKE MI.

WE ARE STILL UNDER THE INFLUENCE OF THE SLOWLY RETREATING AREA OF
HI PRES THRU WED WITH THE ONLY DIFFERENCES BEING A SE WIND
COMPONENT...A HIGHER WIND SPEED AND A SLGT UPTICK IN LOW-LEVEL
MOISTURE. FIRE WEATHER CONCERNS REMAIN THE PRIMARY FOCUS AS MAX
TEMPS REACH THE MID TO UPR 60S INLAND (UPR 50S LAKESIDE)...
AFTERNOON RELATIVE HUMIDITIES DROP INTO THE 15 TO 25 PERCENT RANGE
INLAND...WIND SPEEDS REACH 10 TO 15 MPH AND FUELS ARE VERY DRY.
AFTER TALKING WITH SURROUNDING OFFICES...SPC AND THE DNR...HAVE
DECIDED TO ISSUE A FIRE WEATHER WATCH FOR CNTRL WI FROM 17Z WED
THRU 01Z THU. THIS AREA TO SEE THE WARMEST TEMPS...LOWEST DEW
POINTS AND WINDS CLOSER TO 15 MPH. POTENTIAL DOES EXIST FOR AN
UPGRADE TO A RED FLAG WARNING IF THESE CONDITIONS COME TO
FRUITION.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 242 PM CDT TUE APR 14 2015

CONTINUED MAINLY DRY WEATHER EXPECTED THROUGH THE WEEKEND...FOLLOWED
BY A CHANCE OF RAIN EARLY NEXT WEEK.

THE WESTERN PERIPHERY OF A HIGH PRESSURE SYSTEM WILL REMAIN OVER WI
WEDS NGT INTO THURSDAY...AND WEAK SHORT-WAVE ENERGY IS EXPECTED TO
PASS TO OUR SOUTHEAST...SO DRY WX SHOULD CONTINUE. HAVE LOWERED
DEW POINTS IN THE SANDY SOIL REGIONS...RESULTING IN RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT IN NORTHERN WI...AND 25 TO 30
PERCENT IN CENTRAL WI. THIS WILL BE ANOTHER DAY OF ELEVATED FIRE
DANGER...BUT FORTUNATELY WITH LIGHT WINDS.

MODELS DIFFER ON HOW MUCH...IF ANY...PCPN WILL OCCUR WITH A COLD
FRONT THAT MOVES THROUGH ON FRIDAY/FRIDAY NIGHT. THE ECMWF/UKMET
HAVE ZONAL FLOW OVER THE GREAT LAKES...KEEP GULF MOISTURE WELL TO
OUR SOUTH...AND SUPPORT A DRY FCST. THE GFS HAS MORE INTERACTION
BETWEEN THE NORTHERN AND SOUTHERN STREAMS...WITH SW FLOW ALOFT...
AND BRINGS GULF MOISTURE INTO THE REGION. GIVEN THE RECENT DRY
PATTERN...LEANING STRONGLY TOWARD THE DRIER PATTERN...AND ONLY
MENTIONING SLGT CHC POPS FOR NOW. HAVE RAISED MAX TEMPS FOR THE
END OF THE WORK WEEK...WITH LOWER 70S EXPECTED IN THE TYPICAL
WARM SPOTS ON FRIDAY.

PACIFIC HIGH PRESSURE SHOULD KEEP MOST OF THE WEEKEND DRY...BUT
AN APPROACHING FRONTAL SYSTEM IS EXPECTED TO BRING A CHANCE OF
RAIN SUNDAY NIGHT INTO MONDAY...ALONG WITH COOLER TEMPERATURES.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 948 PM CDT TUE APR 14 2015

VFR CONDITIONS TO PREVAIL TONIGHT AND WEDNESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR WIZ030-035>037-045.
&&

SHORT TERM.....KALLAS
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Apr 15, 3:40 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT WED APR 15 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
340 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS CENTRAL
WISCONSIN THIS AFTERNOON INTO THIS EVENING. WARM TEMPERATURES...
LOW RELATIVE HUMIDITIES...WIND SPEEDS OF 10 TO 15 MPH AND DRY
FUELS WILL ALL LEAD TO A CRITICAL FIRE WEATHER DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MILD TEMPERATURES AND VERY DRY CONDITIONS WILL CONTINUE THURSDAY
AND FRIDAY...KEEPING ELEVATED FIRE WEATHER CONDITIONS ACROSS THE REGION.
THERE IS A SMALL CHANCE OF SHOWERS ON FRIDAY. ANY SHOWER THAT DOES
DEVELOP COULD PRODUCE GUSTY WINDS. COOLER TEMPERATURES WILL ARRIVE
ON SATURDAY...ALTHOUGH AFTERNOON RELATIVE HUMIDITY READINGS AGAIN
WILL BE VERY LOW AWAY FROM THE BAY AND LAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-160845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
340 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/RCE

Nearby

Red Flag Warnings in Wisconsin, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.